Back to Ask the Diabetes Team Ask the Diabetes Team

From Kansas City, Missouri, USA:

My 15 year old daughter was diagnosed with Type 2 diabetes 8 months ago and is overweight. The doctor put her on a low carbohydrate diet and glyburide [a sulfonylurea pill for Type 2 diabetes] when she goes over 200. She has experienced very low glucose levels and very high levels. She has stuck to her diet and has lost weight. The doctor finally has sent her to an endocrinologist. I am worried about her taking the glyburide almost every day and our appointment is 7 weeks away. Will her taking the glyburide 2-3 times a day affect her in any way?


Glyburide works by stimulating the pancreas to make more insulin. The effect of glyburide lasts between 12-24 hours. I don't find that taking it now and then to be the best way to use this medication. I am glad she is going to see an endocrinologist and hopefully will be referred to a diabetes team that includes a dietitian. Her goal for glucose control is a pre-meal blood glucose of 80-120.


Additional comments from Dr. Bill Quick:

I'd suggest that you call the endocrinologist's office, and get advice on what your daughter should do about taking the glyburide pill until her appointment.


Original posting 6 Jun 2000
Posted to Medications: Pills for Diabetes and Type 2


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.